HomeLatest ThreadsGreatest ThreadsForums & GroupsMy SubscriptionsMy Posts
DU Home » Latest Threads » Forums & Groups » Topics » Health » Chronic Health Conditions Discussion and Support (Group) » I was just recently diagn...
Introducing Discussionist: A new forum by the creators of DU

Tue Jun 19, 2012, 09:37 PM

I was just recently diagnosed with hypothyroidism.

I'm not worried about the disorder itself. I'm worried that the other medications I'm on will interfere with the treatment since I have endometriosis and bipolar to deal with. The meds I'm on messes with hormones already...

Anyways besides that, does anyone else have it and what's it all like? I'm at the beginning of the whole ordeal, seems like.

16 replies, 2050 views

Reply to this thread

Back to top Alert abuse

Always highlight: 10 newest replies | Replies posted after I mark a forum
Replies to this discussion thread
Arrow 16 replies Author Time Post
Reply I was just recently diagnosed with hypothyroidism. (Original post)
Neoma Jun 2012 OP
Warpy Jun 2012 #1
Neoma Jun 2012 #2
Warpy Jun 2012 #5
marybourg Jun 2012 #3
Neoma Jun 2012 #4
hedgehog Jun 2012 #7
hedgehog Jun 2012 #6
Neoma Jun 2012 #8
kdmorris Jun 2012 #9
Neoma Jun 2012 #10
kdmorris Jun 2012 #11
Neoma Jun 2012 #12
MissV Jul 2012 #13
Neoma Jul 2012 #14
MissV Jul 2012 #15
Neoma Jul 2012 #16

Response to Neoma (Original post)

Tue Jun 19, 2012, 10:17 PM

1. Your lines of defense are your doctor and pharmacist

Between them, they'll pick up any problems. That's their job.

If you don't already have one pharmacist, do transfer your other drugs over to the best one you know. It helps the pharmacist to know everything you're on.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Warpy (Reply #1)

Tue Jun 19, 2012, 10:44 PM

2. Not on any new meds yet.

I have to wait a week until I'm treated for this.

I'd admit to hypochondria if I wasn't diagnosed with something new every 3-5 months. Pneumonia? I'll take loads of pills! Bronchitis? (3 times!) Okay, I'll take the pill. Kidney infections? Okay I'll take the pill. 6 centimeter cyst on my ovary? Okay, I'll have a painkilling shot and some surgery. Severe B-12 deficiency? Okay, I'll have shots every day/week/month. Spinal headache with spinal fluid leaking? Great! Collapse my vein with an enormous needle why don't you... My universe, and that's not all of it.

It's never a question of getting better. The question has always been, "So what's next?" and "Bring it on!"

I want a new body, this one's not working right...Sorry, had to rant.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Neoma (Reply #2)

Wed Jun 20, 2012, 02:43 AM

5. I lurch from disaster to disaster, also

I'm an RN so I'm able to keep close tabs on all drug interactions and contraindications. Were I not an RN, you can bet all my scrips would be at one pharmacy instead of two because different generics are cheaper at different places.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Neoma (Original post)

Wed Jun 20, 2012, 12:11 AM

3. Possibly once they get your thyroid

up to speed, some of your other ailments might improve.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to marybourg (Reply #3)

Wed Jun 20, 2012, 12:26 AM

4. Maybe I'll have more energy.

I've wondered why B-12 shots didn't really boost me up like they said it would. Probably the hypothyroidism overiding. Also, sensitive to cold, and my memory is fuzzy sometimes...

I feel like a medical phenomenon sometimes. I get jealous of healthy people. You know, "damn their protein drinks and jog shorts."

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Neoma (Reply #4)

Wed Jun 20, 2012, 10:03 AM

7. "damn their protein drinks and jog shorts."

Boy - do I hear that one!

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Neoma (Original post)

Wed Jun 20, 2012, 09:50 AM

6. I know someone who had to go on Synthroid because of side effects from lithium,

so I think the mixture of medications must be fairly common. Most people get their thyroid medications balanced very quickly, so expect the best. Good luck!

Reply to this post

Back to top Alert abuse Link here Permalink


Response to hedgehog (Reply #6)

Wed Jun 20, 2012, 10:45 AM

8. Never been lithium.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Neoma (Original post)

Wed Jun 20, 2012, 05:17 PM

9. I was diagnosed in 2002.

I'm not sure what you are on for the bipolar, but the thyroid hormones shouldn't affect the meds. As Warpy said, try to use one pharmacy so that they can let you know of interactions.

I have found that as my estrogen and progesterone drop due to aging that I need less thyroid hormone. My understanding (loosely) is that estrogen and T4 use the same receptors in the cells. However, since you are already likely on hormones for the endo, they will adjust your thyroid meds until you are balanced out - so those will already be taken into account.

freezing, hair loss, loss of energy, weight gain - these were all my first symptoms. I would be so cold when it was 72 degrees.

For me, I think the biggest challenge was getting it stable in the first place... I kept telling myself I could have something terrible like cancer, so I really shouldn't complain. It didn't really help that much, but I kept trying to cheer myself up anyway.

I found out I had Diabetes at the same time - the adjustment to that was much more difficult.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to kdmorris (Reply #9)

Wed Jun 20, 2012, 05:29 PM

10. I have all those beginning symptoms.

The thing is, I'm so used to health problems, sometimes I barely recognize my own symptoms. And I can always blame bipolar for my problems. "Weight gain? Must be the new medicine I'm on." See what I mean?

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Neoma (Reply #10)

Wed Jun 20, 2012, 06:02 PM

11. I think anyone with a chronic health condition

Even a chronic mental health condition does that... For example, I start gaining weight.. new insulin meds? Not enough thyroid meds? when maybe, just maybe I've been slacking off on the exercise and stuffing my face with chips But I always look to one of my issues first.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to kdmorris (Reply #11)

Wed Jun 20, 2012, 06:05 PM

12. I had been on this weight gain mission for myself for years.

Now that I'm at normal range, I have to retrain myself on what to eat.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Neoma (Original post)

Sat Jul 14, 2012, 09:56 AM

13. I was diagnosed one year ago

I have not had any problems with my thyroid meds interfering with my anxiety and blood pressure meds. It took approx. 6 months to get my thyroid levels to the correct level. My doctor believes that my thyroid condition is probably the cause of my anxiety attacks and high blood pressure. I have lost 50lbs and feel better that I have in years. You will be amazed how much better you will feel when your thyroid levels are normal.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to MissV (Reply #13)

Sat Jul 14, 2012, 04:27 PM

14. My doctor said I haven't had it for very long.

I had only just started gaining weight, getting forgetful, and being fatigued.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Neoma (Reply #14)

Sat Jul 14, 2012, 06:03 PM

15. I am glad you were diagnosed early

I spent 5 years going from doctor trying to find out what was wrong with me. I gained over 50lbs in a year, slept 14 hours a day and I thought I was losing my mind. Finally a doctor did a thyroid test and I finally had the answer to my problem. I am glad you were diagnosed in time. My levels were so high, I had to be hospitalized because I was in danger of congestive heart failure. I haven't had any side effects from the medication. Just be careful when you take otc medications, some can affect your thyroid meds.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to MissV (Reply #15)

Sat Jul 14, 2012, 06:18 PM

16. Welcome to DU by the way.

Reply to this post

Back to top Alert abuse Link here Permalink

Reply to this thread